MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 4,

EXACTECH, INC. OPTETRAK; OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 4,
Model Number 234-02-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant device: tibial insert (cn: 204-14-13, sn: (b)(4)).
 
Event or Problem Description
As previously reported, a male, (b)(6), received a tka in the past.The patient returned with an infection and it was decided that a two-stage revision should occur.The first stage of this case involved removing the old prosthesis and implanting a new tibia and femur as a spacer with antibiotics added to the cement.Patient was last known to be in stable condition following the event.Devices not returned due to facility policy.As reported the patient returned to the office 6 weeks after the antibiotic spacer was inserted and the second stage was planned.(current event, (b)(6) 2020) two days after the 6 weeks check, the patient had a fever, a wash out was done, and second spacer was implanted.Since the infection returned, it was decided to use the interspace antibiotic spacer.The surgeon wanted to use another femur/allpoly for this stage but decided to settle on the interspace antibiotic spacer.All went great and we are awaiting the second stage.The large interspace knee spacer was implanted perfectly.The knee was very stable and balanced awaiting the second stage of the revision.Device not returning.Patient was last known to be in stable condition following the event.Concomitant device: tibial insert (cn: 204-14-13, sn: (b)(4)).
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the revision reported uponon review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent placement of another antibiotic spacer cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.Concomitant device: tibial insert (cn: 204-14-13, sn: (b)(6) no information provided in the following section(s): a4, a5, b6 the following section(s) have additional info: g4, g7, h1, h2, h3, and h7.

Brand Name
OPTETRAK
Common Device Name
OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 4,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10560332
Report Number1038671-2020-00539
Device Sequence Number16801210
Product Code JWH
UDI-Device Identifier10885862063205
UDI-Public10885862063205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number234-02-04
Device Catalogue Number234-02-04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR